Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Understanding Your LabsUnderstanding Your Labs
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Syphilis and RPR Titers
Nov 7, 2009

Hello, I was treated for Syph in November 1992 with an RPR of 1:512. I also had a spinal tap which proved negative for neuro-syph. Feb 1993 titer was at 1:16 and last test was at 1:4. I was treated AGAIN in 1998 because my infertility doc wouldn't procede with my titer reactive at 1:4. Now almost 20 yrs later, my RPR is still reactive 1:4 and I have suddenly developed a strange rash on one upper arm and a lesion-like "thingy" on my upper buttocks. The rash is spreading and both areas itch like crazy, which isn't a usual characteristic of a syph-related rash. Any way, I'm a little worried. Could the reactive titer at 1:4 indicate that this disease has been living in me all these years and now starting to show symptoms of the tertiary stage? I know the spinal tap showed nothing wrong, but could the docs have been wrong. I have no medical conditions and I know there are a million things that a rash could indicate. I guess I'm just trying to find some answers before I see my doc next week. Thank you for your help. This site is wonderful.

Response from Dr. Holodniy

In all likelihood this is not reactivation of syphilis, and unless you have been reinfected there is nothing to be concerned about and the rash is from something else. The RPR titer will also likely be positive for life and you don't need to be treated again.



Previous
Truvada and Stocrin
Next
CD4 count is falling to below 200 but viral load undetectable ...what to do?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement